Like our blog?! Click here to receive our monthly posts straight to your inbox!

Done over by the flu? Don’t overdo it with acetaminophen!

Posted: January 30th, 2018 | Tags: , , , , , | No Comments »

While the flu always has the potential to be deadly, you may not know about a hidden danger lurking in your medicine cabinet, especially during cold and flu season: acetaminophen (Tylenol).

Acetaminophen is a common drug for treating flu symptoms, like fever and chills, muscle and body aches, headaches, and sore throats. Acetaminophen, however, can’t do it all; in order to treat a cough or runny nose, someone experiencing flu symptoms usually turns to additional over-the-counter products for relief. And here’s where trouble can arise: multi-symptom cold symptom relief products often also contain acetaminophen. Read more »

Too Much of A Good Thing…

Posted: August 30th, 2011 | Tags: , , , , , , , , , , , | No Comments »

Making sense of new voluntary dosing guidelines on acetaminophen containing products: Minimizing liver damage associated with a common medicine.

Acetaminophen is one of the most common over-the-counter (OTC) medications, appearing in over 600 OTC products. It is an effective pain reliever and fever reducer when used as directed, though it can cause severe liver damage if overused. In fact, acetaminophen overdose is the most common cause of acute liver failure requiring a liver transplant in the United States. Read more »